Louisiana, 2003

Hail in Louisiana, July 18, 2003

July 18, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 18, 2:00 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Jul 18, 2:00 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT FRI JUL 18 2003

ISOLATED CONVECTION ONGOING ACROSS THE AREA...SHOULD DISSIPATE
AROUND SUNSET...WITH LOSS OF DAYTIME HEATING.  HOWEVER...A SHORTWAVE
MOVING IN THE NORTHERLY FLOW...BETWEEN AN UPPER RIDGE IN THE ROCKIES
AND A TROUGH IN THE NORTHEAST...COULD AFFECT THE AREA LATER
TONIGHT.  A MCS COULD DEVELOP WITH THIS SHORTWAVE TONIGHT ACROSS
SOUTHERN MO/NORTHERN AR AND HEAD SOUTH/SOUTHEASTWARD INTO THE
FORECAST AREA.  WITH THIS FLOW...THE BEST CHANCE OF THUNDERSTORMS
WOULD BE ACROSS THE EXTREME EASTERN SECTIONS OF THE FORECAST AREA.
WENT CHANCE POPS ACROSS THE EAST TONIGHT/SATURDAY FOR THIS
SHORTWAVE...TAPERING TO SLIGHT ACROSS THE WEST.  WITH PRECIPITABLE
WATER VALUES BETWEEN 1.75 AND 2 INCHES...EXPECT SOME HEAVY RAINFALL
WITH THE STORMS.

WITH MORE CLOUD COVER AND SOME PRECIPITATION ON SATURDAY...EXPECT
TEMPERATURES TO BE A TAD COOLER ACROSS THE EAST.  AT THE SAME TIME
THE 850 MB THERMAL RIDGE BEGINS TO SINK SOUTHWARD INTO THE NORTHWEST
PART OF THE FORECAST AREA...AND THE 1000-850 MB THICKNESS ALSO
INCREASE ACROSS THE NORTHWEST.  HIGH TEMPERATURES WILL BE ABOUT THE
SAME ACROSS THE NORTHWEST SECTIONS OF THE AREA SATURDAY...OR A
COUPLE OF DEGREES COOLER...AS CLOUD COVER AND MAYBE ISOLATED
CONVECTION SHOULD OFFSET ANY WARMING AT 850 MB.  ALTHOUGH...HEAT
INDICES COULD BE NEAR 105...ROUGHLY I30 AND NORTHWEST WITH 100 TO
105 CENTRAL SECTIONS.

THE AREA WILL BE IN NORTHWEST FLOW SUNDAY AND MONDAY...AS THE
LONGWAVE PATTERN CHANGES.  WILL GO MAINLY WITH SLIGHT POPS SUNDAY
AND MONDAY...BUT POPS MIGHT NEED TO BE ADJUSTED UPWARD IN FUTURE
FORECASTS...AS IT BECOMES CLEAR WHERE OUTFLOW BOUNDARIES/A WEAK
FRONT...AS WELL AS UPPER LEVEL DISTURBANCES WILL BE LOCATED.

BY TUESDAY...THE UPPER RIDGE OF HIGH PRESSURE WILL HAVE RETROGRADED
WESTWARD INTO THE DESERT SOUTHWEST...AS A TROUGH BEGINS TO DIG INTO
THE EASTERN HALF OF THE COUNTRY.  THIS AMPLITUDE COULD PUSH A
WEAK COLD FRONT THROUGH THE REGION ON TUESDAY.  FOR THE FRONT...WILL
HAVE LOW CHANCE POPS ON TUESDAY.  AFTERNOON TEMPERATURES BY MID WEEK
WILL BE SEASONAL TO PERHAPS A FEW DEGREES BELOW SEASONAL LEVELS.
WILL KEEP THINGS DRY THURSDAY AND FRIDAY TIME FRAME FOR NOW...BUT
SOUTHERLY FLOW COULD RESULT IN SOME ISOLATED ACTIVITY ACROSS
SOUTHERN SECTIONS OF THE AREA.

22

.PRELIMS...

SHV 75 95 75 95 / 20 30 20 20
MLU 74 91 74 94 / 40 40 30 30
TXK 77 97 77 96 / 20 30 20 20
TYR 75 97 75 96 / 10 20 20 20
LFK 74 95 74 95 / 20 20 20 20

.SHV...NONE.
Hazardous weather outlook, Jul 18, 11:00 AM CST, 8 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS
AFTERNOON...MAINLY ACROSS THE EAST TEXAS LAKES REGION AND NORTH
CENTRAL LOUISIANA.  VERY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE
WITH THESE STORMS.  AN UPPER LEVEL DISTURBANCE...ACROSS THE MID
MISSISSIPPI VALLEY AROUND MIDDAY...WILL CONTINUE SLIDING SOUTHWARD
AND COULD PUSH A COMPLEX OF STORMS INTO THE FOUR STATE
REGION...ESPECIALLY ACROSS SOUTH ARKANSAS AND NORTH CENTRAL
LOUISIANA THIS EVENING INTO THE OVERNIGHT HOURS.  THESE STORMS COULD
BE STRONG...WITH A FEW BEING SEVERE...WITH THE PRIMARY HAZARDS BEING
DAMAGING WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
UPPER LEVEL DISTURBANCES ROTATING AROUND AN UPPER RIDGE OF HIGH
PRESSURE SATURDAY AND SUNDAY...WILL CONTINUE TO GIVE THE AREA...A
CHANCE OF SHOWERS AND THUNDERSTORMS.  SOME OF THESE STORMS COULD BE
STRONG TO PERHAPS SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, Jul 18, 3:20 PM CST, 4 hours 10 minutes before
ARZ050-051-059-070-LAZ001>003-010-011-017-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-190300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT FRI JUL 18 2003

...HEAT INDEX VALUES 100 TO 105 DEGREES SATURDAY AFTERNOON...

TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S SATURDAY
ACROSS EAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
PORTIONS OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA.

THESE TEMPERATURES WHEN COMBINED WITH THE HUMIDITY WILL PRODUCE HEAT
INDEX VALUES OF 100 TO 105 DEGREES SATURDAY AFTERNOON.

THE EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR
ACTIVITIES...DRINKING PLENTY OF WATER OR NON ALCOHOLIC
BEVERAGES...AND WEARING LIGHT COLORED...LOOSE FITTING CLOTHING.
IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.

THE HEAT AND HUMIDITY WILL PERSIST THROUGH MONDAY...BEFORE A WEAK
COLD FRONT ENTERS THE REGION ON TUESDAY.  SEVERAL DISTURBANCES
ROTATING AROUND THE UPPER RIDGE OF HIGH PRESSURE...WILL RESULT IN
SOME RELIEF WITH CLOUD COVER AND A CHANCE OF SHOWERS AND
THUNDERSTORMS. HOWEVER...DESPITE SOME POSSIBLE RELIEF FROM THE
HEAT...AFTERNOON HEAT INDICIES WILL STILL REMAIN NEAR 100 TO 105
DEGREES THROUGH MONDAY...THUS PRECAUTIONS SHOULD CONTINUE WHEN
WORKING OUTSIDE.

The radar

The Shreveport radar (KSHV), 162 km away, was scanning. The volume nearest the first event began at 01:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ouachita

When
July 18, 7:30 PM CST
Where
Ouachita County, Monroe
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
32.500, -92.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5365675.